MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the johnson and johnson (jnj) intraocular lens (iol) has a crack in the optic.The iol was not explanted for risk of harm to the patient.The doctor reported the crack is minor and will not affect the patient¿s vision nor will it spread.There were no other complications reported.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, a5 patient information: customer declined to provide.Section d6b, if explanted, give date: not applicable as the iol remains implanted.Section h3-other (81): the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Doctor stated, as you know, the intraocular lens (iol) comes already loaded in its injector.The technician that was working with me on the case, is very good and a very experienced technician.The viscoelastic was not added to the injector until the lens implant power had been confirmed with the ocular response analyzer (ora).After the lens implant unfolded, doctor noticed that there was a small crack in the optic of the iol.It was small and located a few rings away from the central ring, and determined that it would not cause a problem with the patient's vision.Doctor felt that the risk of removing the lens implant outweighed any potential problem that the crack might cause.Therefore, the lens was left implanted in its proper position in the capsular bag.Doctor reported that on the next postoperative day the patient was doing well and had not examined the patient since then.Doctor clarified that the lens implant was a low-power iol +12.0 diopter, so he does not think the thickness of the optic was a contributing cause of the crack.Doctor thinks that it must have been related to a problem with the injector.No further information was provided.
 
Additional Manufacturer Narrative
This is to correct the initial submission section b5.Upon further review it was determined the following information was also provided and should have also been included.Doctor stated, as you know, the intraocular lens (iol) comes already loaded in its injector.The technician that was working with me on the case, is very good and a very experienced technician.The viscoelastic was not added to the injector until the lens implant power had been confirmed with the ocular response analyzer (ora).After the lens implant unfolded, doctor noticed that there was a small crack in the optic of the iol.It was small and located a few rings away from the central ring, and determined that it would not cause a problem with the patient's vision.Doctor felt that the risk of removing the lens implant outweighed any potential problem that the crack might cause.Therefore, the lens was left implanted in its proper position in the capsular bag.Doctor reported that on the next postoperative day the patient was doing well and had not examined the patient since then.Doctor clarified that the lens implant was a low-power iol +12.0 diopter, so he does not think the thickness of the optic was a contributing cause of the crack.Doctor thinks that it must have been related to a problem with the injector.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17892516
Report Number3012236936-2023-02566
Device Sequence Number15301153
Product Code MFK
UDI-Device Identifier05050474750517
UDI-Public(01)05050474750517(17)250329
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2025
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer11/12/2023
Initial Report FDA Received Date10/07/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale